Alert archive / Nebraska / Wind Advisories in 2011
Wind Advisory 8, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Apr 28, 2011, 3:57 PM CDT for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Apr 29, 2011, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2011, 3:57 PM CDT (20:57 UTC)
- In effect from
- Apr 29, 2011, 11:00 AM CDT
- Expired
- Apr 29, 2011, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
227 WWUS73 KOAX 282057 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 357 PM CDT THU APR 28 2011 ...STRONG WINDS TO DEVELOP FRIDAY... .STRENGTHENING LOW PRESSURE OVER EASTERN COLORADO WILL RESULT IN INCREASING SURFACE WINDS ACROSS EASTERN NEBRASKA AND WESTERN IOWA. IT WILL BECOME WINDY WITH SOUTHEAST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. IAZ043-055-056-069-079-080-090-091-NEZ015-018-031>034-042>045- 050>053-065>068-078-088>093-290500- /O.NEW.KOAX.WI.Y.0008.110429T1500Z-110430T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...WAYNE...NORFOLK...STANTON...WEST POINT...TEKAMAH... COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO... OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN... PAWNEE CITY...FALLS CITY 357 PM CDT THU APR 28 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY. * TIMING...IT WILL BECOME WINDY BY LATE MORNING. WINDS WILL REMAIN STRONG INTO THE EARLY EVENING HOURS. * WINDS...SOUTH TO SOUTHEAST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL ON EAST TO WEST ROADWAYS MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE TRASH CANS LAWN FURNITURE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZAPOTOCNY
5 follow-up statements
025 WWUS73 KOAX 290444 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1144 PM CDT THU APR 28 2011 ...STRONG WINDS TO DEVELOP FRIDAY... .STRENGTHENING LOW PRESSURE OVER EASTERN COLORADO WILL RESULT IN INCREASING SURFACE WINDS ACROSS EASTERN NEBRASKA AND WESTERN IOWA FRIDAY. IT WILL BECOME WINDY WITH SOUTHEAST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. IAZ043-055-056-069-079-080-090-091-NEZ015-018-031>034-042>045- 050>053-065>068-078-088>093-291245- /O.CON.KOAX.WI.Y.0008.110429T1500Z-110430T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...WAYNE...NORFOLK...STANTON...WEST POINT...TEKAMAH... COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO... OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN... PAWNEE CITY...FALLS CITY 1144 PM CDT THU APR 28 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY... * TIMING...WINDS WILL INCREASE BY LATE MORNING FRIDAY AND REMAIN STRONG INTO THE EARLY EVENING HOURS. * WINDS...SOUTH TO SOUTHEAST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL ON EAST TO WEST ROADWAYS MAY BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE TRASH CANS LAWN FURNITURE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CHERMOK
842 WWUS73 KOAX 290821 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 321 AM CDT FRI APR 29 2011 ...STRONG WINDS EXPECTED TODAY... .LOW PRESSURE OVER THE WESTERN PLAINS WILL DEEPEN AND MOVE INTO WESTERN KANSAS BY EVENING. THIS WILL RESULT IN STRENGTHENING SOUTHEAST WINDS OVER THE REGION. WINDS ARE EXPECTED TO INCREASE INTO THE 25 TO 30 MPH RANGE WITH GUSTS TO 45 MPH BY NOON. NEZ011-012-016-017-030-291630- /O.EXB.KOAX.WI.Y.0008.110429T1600Z-110429T2300Z/ KNOX-CEDAR-ANTELOPE-PIERCE-BOONE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...ALBION 321 AM CDT FRI APR 29 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING. * TIMING...WINDS WILL INCREASE THIS MORNING AND REMAIN STRONG THROUGH LATE AFTERNOON. * WINDS...SOUTH TO SOUTHEAST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED DURING THE ADVISORY. * IMPACTS...TRAVEL ON EAST TO WEST ROADWAYS MAY BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE TRASH CANS LAWN FURNITURE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-069-079-080-090-091-NEZ015-018-031>034-042>045- 050>053-065>068-078-088>093-291630- /O.EXT.KOAX.WI.Y.0008.110429T1600Z-110430T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...WAYNE...NORFOLK...STANTON...WEST POINT...TEKAMAH... COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO... OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN... PAWNEE CITY...FALLS CITY 321 AM CDT FRI APR 29 2011 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * TIMING...WINDS WILL INCREASE OVER THE AREA THIS MORNING AND REMAIN STRONG INTO THE EARLY EVENING HOURS. * WINDS...SOUTH TO SOUTHEAST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS...TRAVEL ON EAST TO WEST ROADWAYS MAY BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE TRASH CANS LAWN FURNITURE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CHERMOK
312 WWUS73 KOAX 291655 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1155 AM CDT FRI APR 29 2011 ...STRONG WINDS EXPECTED TODAY... .LOW PRESSURE OVER THE WESTERN PLAINS WILL DEEPEN AND MOVE INTO WESTERN KANSAS BY EVENING. THIS WILL RESULT IN STRENGTHENING SOUTHEAST WINDS OVER THE REGION. WINDS ARE EXPECTED TO INCREASE INTO THE 25 TO 30 MPH RANGE WITH GUSTS TO 45 MPH BY NOON. IAZ043-055-056-069-079-080-090-091-NEZ015-018-031>034-042>045- 050>053-065>068-078-088>093-300100- /O.CON.KOAX.WI.Y.0008.000000T0000Z-110430T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...WAYNE...NORFOLK...STANTON...WEST POINT...TEKAMAH... COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO... OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN... PAWNEE CITY...FALLS CITY 1155 AM CDT FRI APR 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON INTO THE EARLY EVENING. * WINDS...SOUTH TO SOUTHEAST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS...TRAVEL ON EAST TO WEST ROADWAYS MAY BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE TRASH CANS LAWN FURNITURE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ011-012-016-017-030-292300- /O.CON.KOAX.WI.Y.0008.000000T0000Z-110429T2300Z/ KNOX-CEDAR-ANTELOPE-PIERCE-BOONE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...ALBION 1155 AM CDT FRI APR 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TIMING...WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON. * WINDS...SOUTH TO SOUTHEAST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED DURING THE ADVISORY. * IMPACTS...TRAVEL ON EAST TO WEST ROADWAYS MAY BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE TRASH CANS LAWN FURNITURE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
045 WWUS73 KOAX 292045 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 345 PM CDT FRI APR 29 2011 IAZ043-055-056-069-079-080-090-091-NEZ015-018-031>034-042>045- 050>053-065>068-078-088>093-300100- /O.CON.KOAX.WI.Y.0008.000000T0000Z-110430T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...WAYNE...NORFOLK...STANTON...WEST POINT...TEKAMAH... COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO... OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN... PAWNEE CITY...FALLS CITY 345 PM CDT FRI APR 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...WINDS WILL DIMINISH EARLY THIS EVENING. * WINDS...SOUTHEAST WITH GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ011-012-016-017-030-292300- /O.CON.KOAX.WI.Y.0008.000000T0000Z-110429T2300Z/ KNOX-CEDAR-ANTELOPE-PIERCE-BOONE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...ALBION 345 PM CDT FRI APR 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TIMING...WINDS WILL DIMINISH LATE THIS AFTERNOON. * WINDS...SOUTHEAST WITH GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
512 WWUS73 KOAX 300101 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 801 PM CDT FRI APR 29 2011 IAZ043-055-056-069-079-080-090-091-NEZ015-018-031>034-042>045- 050>053-065>068-078-088>093-300215- /O.EXP.KOAX.WI.Y.0008.000000T0000Z-110430T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...WAYNE...NORFOLK...STANTON...WEST POINT...TEKAMAH... COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO... OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN... PAWNEE CITY...FALLS CITY 801 PM CDT FRI APR 29 2011 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... WINDS ARE EXPECTED TO CONTINUE TO SLOWLY DIMINISH THROUGH THE EVENING...BUT REMAIN GUSTY FROM THE SOUTH AT 15 TO 30 MPH THROUGH MIDNIGHT. THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 28, 3:43 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 28, 3:43 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
343 PM CDT THU APR 28 2011
.SHORT TERM...TONIGHT
UPPER LOW SPINNING ACROSS THE WESTERN GREAT LAKES WILL PUSH EAST
EARLY THIS EVENING. COLD CORE ALOFT HAD ALLOWED A DECENT CU FIELD
TO DEVELOP ACROSS THE REGION THIS AFTERNOON...WITH ISOLATED
SHOWERS LIKELY DEVELOPING IN A NORTHWEST/SOUTHEAST ORIENTATION.
THIS SHOULD LINGER THROUGH ABOUT SUNSET...WITH CLEAR SKIES
THEREAFTER. SURFACE RIDGE MOVES ACROSS THE REGION OVERNIGHT
ALLOWING SOUTHERLY WINDS TO DEVELOP THROUGH DAYBREAK. THIS SHOULD
ALSO HELP KEEP TEMPERATURES SOMEWHAT MILD OVERNIGHT...IN THE MID
40S...MORE REPRESENTATIVE OF 3 HOURLY MOS GUIDANCE VALUES VERSUS
ABSOLUTE LOWS.
.LONG TERM...FRIDAY THROUGH THURSDAY
INITIAL FORECAST CONCERNS FOR FRIDAY WILL BE TEMPERATURES AND
STRONG WINDS.
MID LEVEL RIDGING OVER THE FORECAST AREA WILL GRADUALLY BE
REPLACED BY A MID TROPOSPHERIC TROUGH WHICH WILL MOVE INTO THE
PLAINS FRIDAY NIGHT. AHEAD OF THIS WEATHER SYSTEM...SURFACE LOW
PRESSURE IF FORECAST TO DEEPEN OVER THE WESTERN PLAINS...WITH A
STRENGTHENING LOW LEVEL JET. 50KT H850 WINDS WILL MIX DOWN AND
EXPECT SUSTAINED SOUTH SURFACE WINDS OF 25 TO 30KTS. THERE IS
SOME SHORTWAVE TROUGH ENERGY WHICH IS EXPECTED TO PRODUCE SOME
CLOUDS FOR FRIDAY. IF THE CLOUDS ARE THICK ENOUGH...THIS CAN
HINDER THE MIXING. FOR NOW...HAVE A WIND ADVISORY FROM 10AM UNTIL
8PM. THE WESTERN PART OF THE ADVISORY WILL COME UP EARLIER AND
DECREASE EARLIER...THUS ADJUSTMENTS CAN BE MADE ON LATER SHIFTS.
TEMPERATURES AHEAD OF THE FRONT SHOULD WARM INTO 70S.
THE NEXT FORECAST CONCERN WILL BE THE CHANCE FOR SHOWERS AND
THUNDERSTORMS. THE SURFACE COLD FRONT WILL MOVE INTO NORTHEAST
NEBRASKA AFTER 00Z. MOISTURE WILL TRY TO RETURN...BUT THE DEEPER
MOISTURE QUICKLY GETS LIFTED NORTH...THUS THE MOISTURE THAT
FOCUSES ALONG AND BEHIND THE FRONT AND WITH THE UPWARD VERTICAL
MOTION WILL HAVE A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS.
THIS SHOULD BE OVER THE NORTHERN HALF OF THE FORECAST AREA. THERE
IS SOME ISTABILITY AND SHEAR DURING THE EVENING AND FREEZING
LEVELS ARE ON THE LOW SIDE...THUS CANNOT RULE OUT STORMS WITH HAIL
IN NORTHEAST NEBRASKA. THERE IS A LINGERING CHANCE FOR A FEW
SHOWERS SATURDAY...HOWEVER THEY SHOULD BE MORE ISOLATED. HIGHS
SATURDAY SHOULD BE IN THE 50S AND 60S.
SUNDAY THROUGH TUESDAY NIGHT LOOKS MAINLY DRY AND STILL BELOW
NORMAL TEMPERATURES SUNDAY AND MONDAY. TUESDAY AND WEDNESDAY
TEMPERATURES RISE INTO THE 60S AND 70S. THE NEXT BETTER CHANCE OF
PRECIPITATION WILL BE WITH THE FRONTAL PASSAGE
WEDNESDAY/WEDNESDAY NIGHT.
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
18Z TAFS
VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. GUSTY NORTHWEST
WINDS AROUND 15 KNOTS WITH GUSTS UP TO 25 KTS WILL BE POSSIBLE UNTIL
ABOUT 22-23Z...THEN BECOME LIGHT AND VARIABLE OVERNIGHT. SOUTHERLY
WINDS ARE EXPECTED TO INCREASE LATE IN THE TAF PERIOD...BECOMING
SUSTAINED AROUND 18-24KTS WITH GUSTS UP TO 30-35KTS BY 29/15Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM TO 8 PM CDT FRIDAY FOR NEZ015-018-
031>034-042>045-050>053-065>068-078-088>093.
IA...WIND ADVISORY FROM 10 AM TO 8 PM CDT FRIDAY FOR IAZ043-055-056-
069-079-080-090-091.
&&
DEWALD/ZAPOTOCNY/DEWALDHazardous weather outlook, Apr 28, 11:30 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1130 AM CDT THU APR 28 2011 IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045- 050>053-065-066-078-088>090-092-290630- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MONTGOMERY-PAGE-KNOX-CEDAR- THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT- PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 1130 AM CDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDY CONDITIONS ARE LIKELY ACROSS THE AREA ON FRIDAY...WITH SOUTHERLY WINDS AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. THERE IS A CHANCE OF THUNDERSTORMS OVER THE AREA FRIDAY NIGHT AS A COLD FRONT CROSSES THE REGION. A FEW STRONG STORMS COULD OCCUR ACROSS NORTHEAST NEBRASKA FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. IAZ079-090-NEZ067-068-091-093-290630- MILLS-FREMONT-CASS-OTOE-NEMAHA-RICHARDSON- 1130 AM CDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT MINOR FLOODING WILL CONTINUE THROUGH TONIGHT ALONG THE MISSOURI RIVER FROM PLATTSMOUTH DOWNSTREAM TO RULO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MINOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FROM PLATTSMOUTH SOUTHWARD THROUGH RULO. THERE IS A ALSO A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AS A COLD FRONT CROSSES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Wind Advisories in Nebraska, 2011Wind Advisories in Iowa, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.